Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 52, NWS Newport/Morehead City, NC

April 30, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 30, 2011, 3:53 AM EDT. It took effect at Apr 30, 2011, 6:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 3:53 AM EDT (07:53 UTC)
In effect from
Apr 30, 2011, 6:00 AM EDT
Expired
Apr 30, 2011, 2:00 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WHUS72 KMHX 300753
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
353 AM EDT SAT APR 30 2011

...GUSTY WINDS AND HAZARDOUS SEAS WILL AFFECT THE CENTRAL WATERS
INTO EARLY AFTERNOON...

.GUSTY NORTH WINDS BEHIND A DRY COLD FRONT WILL PRODUCE HAZARDOUS
SEAS OVER THE CENTRAL WATERS INTO EARLY AFTERNOON.

AMZ152-154-301600-
/O.NEW.KMHX.SC.Y.0052.110430T1000Z-110430T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
353 AM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS...NORTH WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  MORNING WILL BECOME NORTHEAST 10 TO 15 KT THIS AFTERNOON.

* SEAS...SEAS 4 TO 6 FEET THIS MORNING WILL SUBSIDE TO 4 TO 5 FT
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
885 
WHUS72 KMHX 301425
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1025 AM EDT SAT APR 30 2011

...GUSTY WINDS AND HAZARDOUS SEAS WILL AFFECT THE CENTRAL WATERS
INTO EARLY AFTERNOON...

.GUSTY NORTH WINDS BEHIND A DRY COLD FRONT WILL PRODUCE HAZARDOUS
SEAS OVER THE CENTRAL WATERS INTO EARLY AFTERNOON.

AMZ152-154-301800-
/O.CON.KMHX.SC.Y.0052.000000T0000Z-110430T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1025 AM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS...NORTH WINDS 15 TO 20 KNOTS EARLY WILL BECOME NORTHEAST
  AT 10 TO 15 KT THIS AFTERNOON.

* SEAS...SEAS 4 TO 6 FEET EARLY WILL SUBSIDE TO 3 TO 5 FT THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
191 
WHUS72 KMHX 301800
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
200 PM EDT SAT APR 30 2011

AMZ152-154-301900-
/O.CAN.KMHX.SC.Y.0052.000000T0000Z-110430T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
200 PM EDT SAT APR 30 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

SEAS HAVE REMAINED BELOW 6 FT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 1:40 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 30, 1:40 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 AM EDT SAT APR 30 2011

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL MOVE THROUGH FROM THE NORTHWEST
LATE TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY
AND EXTEND OVER THE AREA FROM THE NORTH SUNDAY...THEN MOVE
OFFSHORE SUNDAY NIGHT AND MONDAY. A COLD FRONT WILL MOVE IN FROM
THE NORTHWEST LATE MONDAY NIGHT...STALL NEAR THE AREA TUESDAY...THEN
PUSH THROUGH THE REGION ON WEDNESDAY. HIGH PRESSURE RETURNS TO THE
AREA ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 945 PM FRI...UPDATED GRIDS TO LOWER MIN T'S SLIGHTLY... AS
TD'S IN THE LOWER 50S AT THIS HOUR AND A DECOUPLED BNDRY LAYER
WILL ALLOW TEMPS TO DIP DOWN TO NEAR 50 MOST INLAND LOCALES... AND
IN THE MID/UPR 50S COASTAL AREAS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
UPPER RIDGE BUILDS EAST FROM THE OHIO VLY WITH SFC HIGH PRES
NOSING DOWN THE MID ATLC STATES ENSURING ANTHR DRY SUNNY DAY WITH
PLEASANT TEMPS AND HUMIDITY LEVELS. HIGHS ON SATURDAY MAYBE A FEW
DEGS COOLER THAN TODAY WITH A SLIGHT LOW LEVEL THICKNESS
DECREASE....MAINLY MID 70S INLAND TO ARND 70 COAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRI...HIGH PRESSURE WILL DRIFT OFFSHORE DURING THE DAY
ON SUNDAY WITH WIND BECOMING SOUTHERLY. UPPER LEVEL RIDGE WILL START
TO FLATTEN ON MONDAY AND SURFACE RIDGE WILL BE PUSHED TO THE
SOUTHEAST AS A SYSTEM APPROACHES FROM THE WEST. WIND WILL START TO
INCREASE AND CLOUDS WILL ALSO INCREASE ON MONDAY. DIFFERENCES
CONTINUE WITH THE TIMING OF THIS APPROACHING SYSTEM. GFS ENSEMBLES
BRING THE FRONT THROUGH TUESDAY MORNING WHILE THE ECMWF HOLDS OFF
TIL WEDNESDAY MORNING TO BRING THE FRONT THROUGH. HAVE LEARN MORE
TOWARDS ECMWF AS IT SEEMS TO BE SOMEWHAT CONSISTENT WITH ITSELF.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON THURSDAY AND MOVE
OFFSHORE THURSDAY NIGHT WITH WIND TURNING BACK AROUND TO SOUTHERLY.

HAVE SOME POPS STARTING LATE MONDAY ON THE CHANCE THE SYSTEM DOES
ARRIVE EARLIER...BUT HAVE CONCENTRATED HIGHEST POPS ON WEDNESDAY.
ANOTHER SYSTEM APPROACHES THURSDAY NIGHT INTO FRIDAY FOR CHANCE
PRECIP.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /06Z SATURDAY THROUGH 06Z SUNDAY/
AS OF 130 AM...VFR EXPECTED THROUGH THE TAF PD. BAND OF MID CLOUDS
WILL SKIRT ACROSS NRN SECTIONS WITH SHRT WV THROUGH AROUND
09Z...OTRW SKC EXPECTED. WINDS WILL SHIFT TO N-NE WITH PASSAGE OF
ASSCTD SFC TROF WITH SPEEDS 10 KT OR LESS INLAND FROM COAST.

LONG TERM /SUNDAY THROUGH WEDNESDAY/
AS OF 100 PM FRI...EXPECT VFR CONDITIONS TO CONTINUE INTO MONDAY
NIGHT WITH HIGH PRESSURE OVER THE AREA. SYSTEM APPROACHES FROM WEST
MONDAY NIGHT WITH MVFR CONDITIONS POSSIBLE TUESDAY AND LIKELY
WEDNESDAY AS SHOWERS AND THUNDERSTORMS MOVE ACROSS AREA.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/
AS OF 945 PM...CANCELLED SCA FOR OUTER WATERS THIS EVE AS WAVES
HAVE DROPPED BELOW THE 6 FT THRESHOLD AND WINDS CONTINUE TO
DIMINISH. FRONTAL BNDRY WILL DROP IN FROM THE NORTH SAT
MORNING...POTENTIALLY GUSTING TO 25 KT OR ABOVE FOR A SHORT TIME
IN THE MORNING AND MAINLY IN THE NORTHERN OUTER WATERS. CONTINUED
TO HOLD OFF SCA ISSUANCE DUE TO THE MARGINAL WINDS AND SHORT
DURATION OF THE STRONGER WINDS SAT MORNING.

LONG TERM /SUNDAY THROUGH WEDNESDAY/
AS OF 100 PM FRI...HIGH PRESSURE ALOFT AND AT THE SURFACE WILL BUILD
IN STARTING SAT NIGHT. UPPER LEVEL ENERGY WILL START TO FLATTERN THE
UPPER RIDGE AND PUSH THE SURFACE RIDGE OFFSHORE SUNDAY WITH WIND
TURN FROM NORTHEAST TO SOUTHERLY SUNDAY NIGHT. SOUTHWEST FLOW WILL
CONTINUE THROUGH TUESDAY...WHEN A SYSTEM APPROACHES FROM THE WEST.
WIND AND SEA WILL INCREASE TUESDAY NIGHT AS SYSTEM APPROACHES AND
CROSSES THE WATER WEDNESDAY MORNING. NORTHERLY FLOW BEHIND THE
SYSTEM WILL CONTINUE THROUGH WEDNESAY WITH SURFACE RIDGE WEST OF THE
WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BTC
NEAR TERM...TL
SHORT TERM...BTC
LONG TERM...CGG
AVIATION...JBM/CGG
MARINE...TL/CGG
Hazardous weather outlook, Apr 29, 10:36 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1036 PM EDT FRI APR 29 2011

NCZ029-044>047-079>081-090>094-098-010245-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1036 PM EDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-010245-
CARTERET-OUTER BANKS HYDE-
1036 PM EDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-010245-
OUTER BANKS DARE-
1036 PM EDT FRI APR 29 2011

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.